- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Journal of Mathematics
Volume 2013 (2013), Article ID 930290, 4 pages
Sufficient Conditions and Applications for Carathéodory Functions
School of Mathematics and Statistics, Changshu Institute of Technology, Changshu, Jiangsu 215500, China
Received 27 November 2012; Accepted 19 December 2012
Academic Editor: Jen-Chih Yao
Copyright © 2013 Neng Xu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Let be the class of functions of the form which are analytic in . By using the method of differential subordinations, we give some sufficient conditions for Carathéodory function, that is, if satisfies and where , , , ,, then . Some useful consequences of this result are also given.
Let be the class of functions of the following form: which are analytic in . We denote by the subclass of consisting of univalent functions and by and the usual subclasses of whose members are starlike (with respect to the origin) and close-to-convex, respectively. Finally, we denote by the family of functions which satisfy the condition . It is well known that .
Let be the class of functions of the following form: which are analytic in . If satisfies , then we say that is the Carathéodory function. For Carathéodory functions, Nunokawa et al.  have shown some sufficient conditions applying the differential inequalities. In the present paper, using the method of differential subordinations, we derive certain conditions under which we have , where . Our results generalize or improve some results due to [1–4].
To prove our results, we need the following lemma due to Miller and Mocanu .
Lemma 1. Let be analytic and univalent in U and let and be analytic in a domain D containing , with when . Set
and suppose that (i)is starlike univalent in , and(ii) .
If is analytic in , with , and then and is the best dominant of (4).
2. Main Results
Theorem 2. Let , , , and . If satisfies and where then and is the best dominant of (5).
Proof. Let , , , and choose Then is analytic and univalent in , , , and satisfy the conditions of the lemma. The function is univalent and starlike in because Further, we have Since , from (11) it is easy to know that Hence the function is close-to-convex and univalent in . Now it follows from (5)–(12) that Therefore, by virtue of the lemma, we conclude that and is the best dominant of (5). The proof of the theorem is complete.
Making use of the theorem, we can obtain a number of interesting results.
Corollary 3. Let , . If satisfies then .
Proof. Let , , , , , , and in the theorem, then we have satisfy the conditions of the lemma. Note that Hence, similar to the proof of the theorem, we conclude that , that is, .
Corollary 5. Let , , satisfies , and then .
Remark 6. Note that the function
maps onto the -plane slit along the half-lines , and , . Hence Corollary 5 coincides with the result obtained by Nunokawa et al. [1, Theorem 2] using another method.
Letting , , in Corollary 5, we have the following.
Corollary 7. If , , and where is real and , then .
Corollary 9. Let with . If for some , then and
Remark 10. Frassin and Darus  have shown that if and
for some , then .
For , the function is analytic and convex univalent in . Since the disk is properly contained in . Therefore, in view of (21), we see that Corollary 9 is better than the result given in .
Letting , , , , , , and in the theorem, we have the following.
Corollary 11. If , , , and
For the univalent function , we now find the image of the unit disk .
Let , where and are real. We have Elimination of yields Therefore, we conclude that
This work was partially supported by the National Natural Science Foundation of China (Grant no. 11171045). The author would like to thank the referees for their careful reading and for making some valuable comments which have essentially improved the presentation of this paper.
- M. Nunokawa, S. Owa, N. Takahashi, and H. Saitoh, “Sufficient conditions for Carathéodory functions,” Indian Journal of Pure and Applied Mathematics, vol. 33, no. 9, pp. 1385–1390, 2002.
- B. A. Frasin and M. Darus, “On certain analytic univalent functions,” International Journal of Mathematics and Mathematical Sciences, vol. 25, no. 5, pp. 305–310, 2001.
- Z. Lewandowski, S. Miller, and E. Złotkiewicz, “Generating functions for some classes of univalent functions,” Proceedings of the American Mathematical Society, vol. 56, pp. 111–117, 1976.
- M. Nunokawa and S. Hoshino, “One criterion for multivalent functions,” Proceedings of the Japan Academy A, vol. 67, no. 2, pp. 35–37, 1991.
- S. S. Miller and P. T. Mocanu, “On some classes of first-order differential subordinations,” The Michigan Mathematical Journal, vol. 32, no. 2, pp. 185–195, 1985.
- S. Ozaki and M. Nunokawa, “The Schwarzian derivative and univalent functions,” Proceedings of the American Mathematical Society, vol. 33, pp. 392–394, 1972.